Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Reply
 
Thread Tools Display Modes
Old 02-27-2014, 08:39 PM #1
Rojo17 Rojo17 is offline
Newly Joined
 
Join Date: Sep 2013
Posts: 2
5 yr Member
Rojo17 Rojo17 is offline
Newly Joined
 
Join Date: Sep 2013
Posts: 2
5 yr Member
Attention Depakote toxicity

After daily doses of 3000mg of Depakote for bipolar disorder for the prior 12 years, my physiology seems to have changed a year ago. I began needing to sleep some 13 hours a day and had the first two car accidents of my life--both my fault for falling asleep at the wheel. My hands shook so hard that my boss thought that I was doing drugs.

Despite numerous (5 minute) visits to the psychiatrist, the shaking and sleepiness got worse. The doctor treated the symptoms: 1st Klonopin for nerves (even more sedation) and then a beta-blocker to stop the shaking. I almost lost my job for falling asleep in a morning meeting.

Finally, my husband suggested that I cut back on the Depakote, remembering an episode of Lithium toxicity that I had the fall of 2001. I was afraid to mess with my meds and possibly become manic, but in desperation we decided to try it. Almost immediately my sleeping became normal and the shaking stopped.

I am not advocating that people go against doctor's advise or go off important medicine like that for bipolar disorder. However, one's physiology does change as we grow older, and sometimes the best advise can come from those who are with us on a daily basis and see our reactions.

I am doing very well now on 2000mg of Depakote daily. I am not "cured" but I am glad that I have control of my life back. I should have pursued a second opinion 9 months ago when my doctor's inattention put me on the path that almost lost me my job, and my life.
Rojo17 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
pabb (03-05-2014)
Old 03-22-2014, 01:44 AM #2
roadracer roadracer is offline
Junior Member
 
Join Date: Jul 2009
Posts: 69
10 yr Member
roadracer roadracer is offline
Junior Member
 
Join Date: Jul 2009
Posts: 69
10 yr Member
Default

They recommend you to have regular blood tests and dr checkups while taking depakote. I take it for seizures and it is in bold warning at the top of the med sheet that comes with the prescription. The med sheet says it can cause liver and pancreas failure if levels are not monitored.

I cant believe your dr simply wanted to add more meds! Especially a second ant-seizure med and a heart med! Sounded like a receipt for severe cardiac troubles.
roadracer is offline   Reply With QuoteReply With Quote
Reply

Tags
aging, bipolar disorder, depakote, physiology, toxicity

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
mixed state - lithium added to my depakote waves Bipolar Disorder 91 04-29-2013 09:36 AM
Starting depakote, kinda scared. Pamster Bipolar Disorder 17 07-22-2012 08:49 AM
Unusual Depakote side effect? fiberowendy2000 Bipolar Disorder 12 12-07-2006 05:50 PM
Missed Dose of Depakote = Migraine? Nathan1097 Bipolar Disorder 7 11-06-2006 02:35 PM


All times are GMT -5. The time now is 09:46 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.